Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 29, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jul 23, 2008, 7:32 PM EDT for 6 counties in Virginia. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 7:32 PM EDT (23:32 UTC)
- Expired
- Jul 23, 2008, 8:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Fauquier County, VA, Loudoun County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 20 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:43 PM EDT | TORNADO | 5 Ese Haymarket, VA | EF0 TORNADO WITH MAX WINDS OF 75 MPH. AFFECTED THE COMMUNITIES OF COVERSTONE...AMBERTON...SUMMERTREE AND ORCHARD GLEN. PATH LENGTH 1.5 MILES. |
| Jul 23, 7:45 PM EDT | TSTM WND DMG | 4 S Haymarket, VA | TREE DOWN ON PAR DRIVE. |
| Jul 23, 7:50 PM EDT | TSTM WND DMG | 5 Wsw Centreville, VA | TREE COVERING RIGHT LANE ON INTERSTATE 66 |
| Jul 23, 7:52 PM EDT | TSTM WND DMG | 4 Nw Manassas, VA | 2 TREES DOWN. I-66 NEAR MILE MARKER 46. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 232332 TORLWX VAC059-061-107-153-683-685-240015- /O.NEW.KLWX.TO.W.0029.080723T2332Z-080724T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 732 PM EDT WED JUL 23 2008 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... CITY OF MANASSAS IN NORTHERN VIRGINIA... CITY OF MANASSAS PARK IN NORTHERN VIRGINIA... WEST CENTRAL FAIRFAX COUNTY IN NORTHERN VIRGINIA... EAST CENTRAL FAUQUIER COUNTY IN NORTHERN VIRGINIA... EXTREME SOUTH CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA... CENTRAL PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA... * UNTIL 815 PM EDT * AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR HAYMARKET...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HAYMARKET... BULL RUN... CENTREVILLE... LAT...LON 3888 7741 3873 7737 3871 7770 3881 7772 TIME...MOT...LOC 2332Z 260DEG 18KT 3876 7767 $$ KRAMAR
3 follow-up statements
000 WWUS51 KLWX 232346 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 746 PM EDT WED JUL 23 2008 VAC061-232356- /O.CAN.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/ FAUQUIER VA- 746 PM EDT WED JUL 23 2008 ...THE TORNADO WARNING FOR EAST CENTRAL FAUQUIER COUNTY IS CANCELLED... THE CIRCULATION THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF FAUQUIER COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3888 7741 3873 7737 3872 7760 3883 7764 TIME...MOT...LOC 2346Z 260DEG 41KT 3878 7751 $$ VAC059-107-153-683-685-240015- /O.CON.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/ CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-LOUDOUN VA- PRINCE WILLIAM VA-FAIRFAX VA- 746 PM EDT WED JUL 23 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CITY OF MANASSAS...CITY OF MANASSAS PARK...WEST CENTRAL FAIRFAX...CENTRAL PRINCE WILLIAM AND EXTREME SOUTH CENTRAL LOUDOUN COUNTIES... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BULL RUN...OR 8 MILES SOUTHWEST OF CENTREVILLE...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANASSAS PARK AND CLIFTON LAT...LON 3888 7741 3873 7737 3872 7760 3883 7764 TIME...MOT...LOC 2346Z 260DEG 41KT 3878 7751 $$ KRAMAR
000 WWUS51 KLWX 240001 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 801 PM EDT WED JUL 23 2008 VAC683-240010- /O.CAN.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/ CITY OF MANASSAS VA- 800 PM EDT WED JUL 23 2008 ...THE TORNADO WARNING FOR CITY OF MANASSAS IS CANCELLED... LAT...LON 3888 7741 3877 7738 3879 7755 3885 7755 TIME...MOT...LOC 0000Z 233DEG 16KT 3883 7747 $$ VAC059-107-153-685-240015- /O.CON.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/ CITY OF MANASSAS PARK VA-LOUDOUN VA-PRINCE WILLIAM VA-FAIRFAX VA- 800 PM EDT WED JUL 23 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CITY OF MANASSAS PARK...WEST CENTRAL FAIRFAX...NORTH CENTRAL PRINCE WILLIAM AND EXTREME SOUTH CENTRAL LOUDOUN COUNTIES... AT 755 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD IN CENTREVILLE. AT 757 PM...THE CIRCULATION WAS LOCATED NEAR SUDLEY...OR NEAR CENTREVILLE...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFTON LAT...LON 3888 7741 3877 7738 3879 7755 3885 7755 TIME...MOT...LOC 0000Z 233DEG 16KT 3883 7747 $$ KRAMAR
000 WWUS51 KLWX 240012 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 812 PM EDT WED JUL 23 2008 VAC059-107-153-685-240020- /O.EXP.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/ CITY OF MANASSAS PARK VA-LOUDOUN VA-PRINCE WILLIAM VA-FAIRFAX VA- 810 PM EDT WED JUL 23 2008 ...THE TORNADO WARNING FOR CITY OF MANASSAS PARK...WEST CENTRAL FAIRFAX...NORTH CENTRAL PRINCE WILLIAM AND EXTREME SOUTH CENTRAL LOUDOUN COUNTIES WILL EXPIRE AT 815 PM EDT... AT 810 PM...DOPPLER RADAR INDICATED THAT THE CIRCULATION HAD BECOME DISORGANIZED...AND THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 845 PM. LAT...LON 3888 7741 3877 7738 3879 7755 3885 7755 TIME...MOT...LOC 0010Z 233DEG 16KT 3886 7742 $$ KRAMAR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 23, 3:25 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 23, 3:25 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT WED JUL 23 2008
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE INTO THE MID ATLANTIC
THIS EVENING...AND GRADUALLY MOVE SOUTH OF THE AREA ON THURSDAY.
THE FRONT MAY BRING SOME HEAVY RAINFALL AND SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE FRONT WILL BEGIN TO RISE BACK TO
NORTH INTO THE AREA BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AFTER THICK CLOUD COVER THIS MORNING...VISIBLE SATELLITE IMAGERY
INDICATED BREAKS IN THE CLOUDS ACROSS THE CWA THIS AFTERNOON. THESE
BREAKS WERE ALLOWING FOR WARMING IN THE LOW LEVELS...WHICH WAS
CONTRIBUTING TO INCREASING INSTABILITY.
CONVECTION...SOME STRONG...WAS ALL AROUND US BUT NOT OVER US AT 2
PM. BUT AM CONCERNED THAT CONVECTION WILL WORK INTO THE CWA LATER
THIS AFTERNOON AND EVENING. CONFIDENCE IS HIGH ENOUGH TO INCLUDE
CATEGORICAL POPS THIS EVENING.
MOST OF THE CONVECTION ACROSS SOUTHEAST VA WILL REMAIN SOUTHEAST OF
OUR CWA. HOWEVER...THERE ARE TWO DISTINCT LINES OF THUNDERSTORMS
ACROSS PA AND WV THAT WILL MORE THAN LIKELY MOVE EAST OVER THE NEXT
SEVERAL HOURS. THIS CONVECTION IS CLOSER TO BETTER SHEAR...UP TO 40
KT IN THE 0-6KM LAYER...AND IS LINKED TO STRONGER FORCING WITH THE
UPPER TROUGH AND SURFACE FRONT. IN ADDITION...MULTICELLULAR
CONVECTION CAN DEVELOP AHEAD OF THE LINEAR BANDS. ANY OF SUCH
CONVECTION COULD BE SEVERE. DAMAGING WINDS WILL BE THE PRIMARY
THREAT. WILL INCLUDE ENHANCED DAMAGING WIND WORDING IN GRIDS/TEXT
PRODUCTS. COORDINATION WITH SPC ALSO DRIVES US TO ISSUE A SEVERE
THUNDERSTORM WATCH SHORTLY.
NAM IS SLOWER THAN THE GFS...BUT BOTH CONTINUE CONVECTION AFTER
MIDNIGHT EAST OF THE MTNS. BOTH ALSO IMPLY THAT A HEAVY RAIN THREAT
MAY EXIST AS WELL...ESPECIALLY IF THE FRONT SLOWS DOWN TO THE POINT
/WITH SURFACE AND UPPER FLOW NEARLY PARALLEL/ WHERE TRAINING BECOMES
AN ISSUE. FLASH FLOOD WATCH CONTINUES FOR THE SAME AREAS AS
BEFORE...BUT WAS SLIGHTLY ADJUSTED TEMPORALLY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
FRONT WILL MOVE EAST OF THE BAY WEDNESDAY MORNING. HAVE LINGERED
POPS IN THE MORNING SLIGHTLY FAVORING THE SLOWER SOLUTION...WITH DRY
WEATHER AND CLOUDS BREAKING FOR SOME SUNSHINE IN THE AFTERNOON.
&&
.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
WATER VAPOR LOOP SHOWS AN UPPER LOW OVER THE CENTRAL GREAT LAKES
REGION...AS DOLLY NEARS THE SOUTHERN TEXAS COASTLINE. RIDGING WAS
OCCURRING FROM THE SOUTHWEST CONUS NORTHWARD INTO THE UPPER MIDWEST.
12Z SURFACE MAP SHOWS A COLD FRONT APPROACHING FROM THE OHIO
VALLEY...AND 1026MB HIGH PRESSURE OVER THE WESTERN GREAT LAKES.
RISING HEIGHTS ENCOURAGES HIGH PRESSURE TO BUILD INTO THE REGION
LATE THIS WORK WEEK. WEAK WAVES ALOFT EMBEDDED IN NORTHWEST FLOW
BREAK DOWN THE SURFACE HIGH AND ALLOWS MOISTURE TO BUILD BACK NORTH
INTO THE MID ATLANTIC THIS WEEKEND...LEADING TO THE CHANCE OF
SHOWERS AND THUNDERSTORMS. PASSAGE OF THE NEXT SYSTEM EMBEDDED
WITHIN EASTERN CONUS TROUGH LATE THIS WEEKEND SHOULD LEAD TO MORE
TRANQUIL WEATHER EARLY NEXT WORK WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PRIMARY CONCERN FOR CONVECTION THIS EVENING WILL BE ASSOCIATED WITH
A LINE OR TWO OF GUSTY THUNDERSTORMS. HAVE INCLUDED IN THE 18Z TAFS
AS A TEMPO GROUP. THERE MAY BE A PERIOD OF RAIN AND/OR FOG
AFTERWARDS...WITH VFR CONDITIONS RETURNING BY 14Z OR SO THURSDAY.
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT LATE WEEK...BEFORE
DISSIPATING AS SEVERAL UPPER LEVEL DISTURBANCES BRING THE NEXT
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.
&&
.MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING. ITS MARGINAL RIGHT
NOW...BUT WINDS MAY IMPROVE ENOUGH TO SUPPORT 20 KT OUTSIDE OF
CONVECTION. SPEAKING OF CONVECTION...THUNDERSTORMS THIS EVENING MAY
PRODUCE GUSTY WINDS THAT COULD PROMPT SPECIAL MARINE WARNINGS.
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT LATE WEEK...BEFORE
DISSIPATING AS SEVERAL UPPER LEVEL DISTURBANCES BRING THE NEXT
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR MDZ004>007-009>011-013-014-016.
VA...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR VAZ042-052>056.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ530>537.
&&
SYNOPSIS...PELOQUIN
NEAR TERM...PELOQUIN
SHORT TERM...PELOQUIN
LONG TERM...ROGOWSKI
AVIATION...PELOQUIN/ROGOWSKI
MARINE...PELOQUIN/ROGOWSKIHazardous weather outlook, Jul 23, 4:00 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 400 PM EDT WED JUL 23 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 241000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 400 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 11 PM THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. PLEASE REFER TO WBCFFALWX /WGUS61/ FOR FURTHER DETAILS. SEVERAL AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 11 PM. DAMAGING WINDS WILL BE THE PRIMARY THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THROUGH THE ENTIRE NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-241000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 400 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 11 PM THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR FREDERICK...MONTGOMERY... CARROLL..AND HARFORD COUNTIES IN MARYLAND THIS AFTERNOON AND TONIGHT. IN VIRGINIA THE WATCH IS IN EFFECT FOR LOUDOUN COUNTY. PLEASE REFER TO WBCFFALWX /WGUS61/ FOR FURTHER DETAILS. SEVERAL AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 11 PM. DAMAGING WINDS WILL BE THE PRIMARY THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THROUGH THE ENTIRE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED.
In the hours before
Special weather statement, Jul 23, 5:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 525 PM EDT WED JUL 23 2008 MDZ003-502-WVZ050-051-232200- CENTRAL AND EASTERN ALLEGANY MD-HAMPSHIRE WV-MORGAN WV-WASHINGTON MD- 525 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS TO AFFECT WESTERN WASHINGTON...NORTHERN HAMPSHIRE...MORGAN AND ALLEGANY COUNTIES... AT 525 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF BELLEGROVE TO 2 MILES EAST OF WAPOCOMO...MOVING EAST SOUTHEAST AT 22 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE EXPECTED. THE COMMUNITIES OF BELLEGROVE...MAGNOLIA...PAW PAW...LITTLE ORLEANS...LINEBURG...SLANESVILLE...GREAT CACAPON AND HANCOCK MAY BE AFFECTED BY THESE STORMS. ROGOWSKI
Special weather statement, Jul 23, 5:47 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 547 PM EDT WED JUL 23 2008 VAZ026-029-037>039-050-232245- ALBEMARLE VA-GREENE VA-MADISON VA-ORANGE VA-PAGE VA-ROCKINGHAM VA- 547 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS TO AFFECT WESTERN ORANGE...GREENE...MADISON...SOUTHERN PAGE...ALBEMARLE AND NORTHEAST ROCKINGHAM COUNTIES... AT 547 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF SHENANDOAH TO DYKE TO 2 MILES EAST OF BATESVILLE...MOVING EAST AT 22 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE EXPECTED. THE COMMUNITIES OF STANARDSVILLE...BIG MEADOWS AND MADISON MAY BE AFFECTED BY THESE STORMS. ROGOWSKI
Special weather statement, Jul 23, 6:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 613 PM EDT WED JUL 23 2008 MDZ007-232245- HARFORD MD- 613 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS TO AFFECT HARFORD COUNTY... AT 613 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF ABERDEEN...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH...IN ADDITION TO VERY HEAVY RAINFALL. THE COMMUNITIES OF HAVRE DE GRACE AND ABERDEEN WILL BE AFFECTED BY THIS STORM. BJL/PELOQUIN
Local storm report, Jul 23, 6:37 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 S LEXINGTON PARK 38.24N 76.44W
07/23/2008 E1.00 INCH ST. MARYS MD TRAINED SPOTTER
&&
STRONGLocal storm report, Jul 23, 6:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG WASHINGTON 38.71N 78.16W
07/23/2008 RAPPAHANNOCK VA COUNTY OFFICIAL
2 TREES DOWN IN WASHINGTON
&&
CMEADOWSLocal storm report, Jul 23, 6:59 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
659 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SPERRYVILLE 38.67N 78.25W
07/23/2008 E0.75 INCH RAPPAHANNOCK VA COUNTY OFFICIAL
&&
CMEADOWSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:03 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rappahannock, Warren | 42 min |
| Jul 22, 8:56 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock | 35 min |
| Jul 22, 10:24 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 22 min |
| Jul 22, 11:07 PM EDT | Special Marine Warning | LWX | 41 min | |
| Jul 22, 11:28 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jul 23, 12:52 AM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Warren, City of Winchester | 53 min |
| Jul 23, 4:17 AM EDT | Flash Flood Watch | LWX | Arlington, Fairfax, King George, Spotsylvania, Stafford, City of Alexandria and 3 more | 18 hr |
| Jul 23, 3:21 PM EDT | Special Marine Warning | LWX | 69 min | |
| Jul 23, 4:49 PM EDT | Special Marine Warning | LWX | 86 min | |
| Jul 23, 5:16 PM EDT | Special Marine Warning | LWX | 71 min | |
| Jul 23, 5:24 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jul 23, 5:33 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jul 23, 5:45 PM EDT | Special Marine Warning | LWX | 90 min | |
| Jul 23, 6:05 PM EDT | Special Marine Warning | LWX | 115 min | |
| Jul 23, 6:07 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Page, Rappahannock | 38 min |
| Jul 23, 6:19 PM EDT | Tornado Warning | LWX | Rappahannock | 26 min |
| Jul 23, 6:43 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Orange, Rappahannock | 62 min |
| Jul 23, 6:58 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 23, 7:22 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 23, 7:25 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 80 min |
| Jul 23, 7:35 PM EDT | Special Marine Warning | LWX | 115 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.